I was diagnosed with Graves disease and hyperthyroidism 4 years ago and thus started on Methamazole. Recently (2 months ago) I was taken off of the meds. and told I was in remission (so far my thyroid tests are normal ). However, I have recelty been diagnosed with Gastroparesis and wanted to know if could be caused by the thyroid diseaae or from taking the meds. for so long. I am not hypothyroid. Thank you
not a listed side effect of methimazole - but taking it for 4 years is longer than most so this is a possibility - don't know how we would document that unless it clears the longer you are off methimazole. hypothyroidism is the more common thyroid cause of gastroparesis - but doesn't sound like the case - I presume you have been tested for diabetes, calcium/magnesium/potassium imbalance, etc...
How do you know you are not hypothyroid? From a lab test or from symptoms? There is a growing movement in thyroid treatment that the TSH is not a particular good measure of thyroid function, and that patients should be dosed by symptoms. My doctor is dosing me by symptoms, and I feel so much better than I did when my previous doc was dosing by labs......just a thought. Are you having hypo symptoms?
I am not sure if I have been tested for any of these things. I haven't had blood tests recently except my usual thyroid test. I saw another endocrinologist in November for a consult for RAI and he did take some blood. He also sent me for a bone densitometry which came back as low bone density. He is also the doctor who said he thought my Graves was in remission and ordered me off of the Methimazole. My regular endo. has me take 3-4 blood tests when I go for my thyroid testing so I am confident that he is correct about my thyroid. It has always tended to be high anyway and never low. I will continue to go for my regular thyroid checks. Are there any other tests I should have in regards to the Gastroparesis? I have had so many symptoms over the past year that may or may not be related to each other. Thank you for your comments.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.